Jump to content

skin photosensitivity


Recommended Posts

Would just like to ask if anyone suffers from this post ssri use. Since stopping seroxat i have an allergy to the sun :( yup if i sit in the sun i get angry red itchy hives and this is sooo annoying. I know this is a listed side effect but what i really dont get is while taking the poison i was a sun worshipper I laid in it morning noon and night, now more than 10 mins and i end up looking like a freak show :(. I know David Healey has informed us that SSRI`s work very simular to anti histamines which would possibly explain why i never suffered hay fever and why i could just bask in the sun and not have a problem, i am fair skinned after all,but how come a lot of listed side effects affect us worse in discontinuation syndrome??? :unsure: .

 

Would really like to hear if anyone else has photo sensitivity, as its now sun season here and im having to sit in the shade :(

Edited by surviving
clarified topic title
Link to post
Share on other sites

Hey Buxy... never thought about this before. I get these strange looking "white" spots when I'm in the sun, which eventually fade away. Never connected this to ADs, WD or post WD, but who knows. I was told by my doctor that it's very common...

 

The good news is that you shouldn't be in the sun anyway. Makes you look old and wrinkled before you are old and wrinkled. :lol:

 

 

Charter Member 2011

Link to post
Share on other sites

I know David Healey has informed us that SSRI`s work very simular to anti histamines

Hi Buxy, I can't say I've had any problems with being in the sun. But, I do think it is interesting that David Healey said that ssri's work very similar to anti histamines. Over the last three years my hay fever has gotten increasingly worse. I had it as a kid, but it had resolved fairly well as an adult. I know of another long termer (five years out) that has had problems with itching and hives throughout w/d and they still act up when she is in a bad spell.

Began Paxil 10/97*

Paxil free 10/16/04 (tapered over 2.5 months)

Severe withdrawal

12/04 started Lexapro due to Paxil w/d symptoms (tapered over 4 months)

Lexapro free 8/2/05

 

2 1/2 year severe protracted withdrawal

Doing well now with a few residual symptoms

Link to post
Share on other sites

Hey Buxy... never thought about this before. I get these strange looking "white" spots when I'm in the sun, which eventually fade away. Never connected this to ADs, WD or post WD, but who knows. I was told by my doctor that it's very common...

 

The good news is that you shouldn't be in the sun anyway. Makes you look old and wrinkled before you are old and wrinkled. :lol:

 

 

Yeah i think its connected Summer, my allergies are through the roof now to what they were during childhood ect......mmm bring on the sun, least it will be a bluddy good excuse for the existing wrinkles i have :P lol xx

Link to post
Share on other sites

 

I know David Healey has informed us that SSRI`s work very simular to anti histamines

Hi Buxy, I can't say I've had any problems with being in the sun. But, I do think it is interesting that David Healey said that ssri's work very similar to anti histamines. Over the last three years my hay fever has gotten increasingly worse. I had it as a kid, but it had resolved fairly well as an adult. I know of another long termer (five years out) that has had problems with itching and hives throughout w/d and they still act up when she is in a bad spell.

 

Arhh that makes sense hun, iv had hayfever all my life chronic during puberty, but into adulthood it had gotten a lot lot better,but like you, since seroxat its back full force along with lots of others. Funny you should say about your friend as when im in a bad spell i too get hives but only on my neck ( im now scarred from them) and usually find stress triggers them too. I suppose if they do in fact work the same as anti histamines and we took this poison for years then take that drug away and thw anti histamine protection and we are back to square one with no resistance which our bodies had built up over the years...thanks for the input guys :)

Link to post
Share on other sites
Neuroplastic

Hey, Buxy! Though it's not directly connected with the sun as such, I've been having the skin problems precisely from the very moment I went into WD. It's mostly those red patches of various size on my hands and torso, sometimes legs. Kind of itchy, kind of burning feeling. Unbelievably, they appear one minute and disappear the next. It's not very painful, but still quite irritating. I must admit though, they have been getting more few and far between in the last year or so, so the progress is there. In my case, it's WD-related 100%.

2000-2008 Paxil for a situational depression

2008 - Paxil c/t

Severe protracted WD syndrome ever since; improving

 

 

“The only reason for time is so that everything doesn't happen at once”

Albert Einstein

 

"Add signature to your profile. This way we can help you even better!"

Surviving Antidepressants ;)

 

And, above all, ... keep walking. Just keep walking.

Link to post
Share on other sites
  • 1 month later...

I have had the same problems in the last year and attributed it to one of my AD's. I take 2 and have noticed since I added the second one I get sun poisoning everytime I am in sun for very long. I recently stopped taking the second one and that seems to have made a difference in the sun issues, but has opened up other issues.

Link to post
Share on other sites
  • Administrator

Hello, adawn. Welcome to Surviving Antidepressants.

 

What other issues do you have? We'd like to know more about you. Please start a topic in the Introductions forum.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy